Osteoporosis/ Meds cause bone/muscle pain

Discussion in 'Fibromyalgia Main Forum' started by TaniaF, Sep 24, 2005.

  1. TaniaF

    TaniaF Member

    Hi,
    For the women with osteoporosis, which med do you take?
    I'm finding with Actonel, I end up with bone pain. It's one of the side effects. Weird, we're trying to fix our bones and have to deal with bone pain while on the med. The weeks I don't take it, I feel better. But of course the purpose of the med is to build my density (which is bad). I looked up Fosomax and the new Boniva--and bone/muscle pain is listed with all.

    Just curious which med you all take and if you feel bone pain as well?

    Thanks,
    T
  2. Bambi

    Bambi New Member

    the Actonel. I read the side effects and thought that I just don't need the added problems. I have increased
    my calcium supplement a little and am
    trying to find an excercise gym that has that new chair designed to put the exercise directly on the hip, pelvis area for Osteo. It's supposed to be working to build bone mass like
    normal weight bearing exercise helps
    Osteo in other areas. It's so new though that few places have them. I think some of the Chiro offices have them also. I heard about it in my WebMD newsletter.
  3. JLH

    JLH New Member

    I take the Weekly Fosamax. I have never had a problem with it.

    I like the Weekly Fosamax much better than the daily meds, just because of the convenience.

    In my mother, it has proven to help her bone density count.

    I also try to drink milk daily and take 500 mg of calcium that includes Vit. D in it twice daily.


    Janet
  4. TaniaF

    TaniaF Member

    Bumping--Anyone else taking osteoporosis meds?
  5. fairydust39

    fairydust39 New Member

    I had problems and pain with all of them. I am on the lowest dose Estrogen patch available,(New Menostar) It such a low dose you need not take progesterone but one time a yr.
    It has helped my joints and pain sooo much. I have no side effects with it and it don't start your period, if your though Menopause.No break though bleeding at all. I absolutely LOVE it and will continue to use the patch! It is about the size of a dime. I change it just once a week !!!
    Shirley
    Do a Google search on Menostar and read about it.
    [This Message was Edited on 09/26/2005]
  6. ckk

    ckk New Member

    hello i just take ultram for the pain and motrin oh, and if its real bad vicaden same for the fibro.
    ckk
    ps also, no bone pain just once in awhile it hurts to the touch like i have bruises,hope this helps[This Message was Edited on 09/26/2005]
  7. actonel a couple wks ago and am having alot of joint pain. I think I will discontinue them, I don't need anymore pain I have plenty already.
  8. TaniaF

    TaniaF Member

    Did a search on Fosomax, Actonel and the new Boniva. They all list bone/muscle aches as a side effect.

    Since I have taken Actonel my aches are worse--when I don't take it (on purpose) I feel better. I have really bad osteoporosis so I don't have a choice.

    I might try Fosomax. Boniva is so new--not sure about it. Says it causes jaw pain too.

    T